Pennsylvania, 2006

Flash Flood in Pennsylvania, July 21, 2006

July 21, 2006 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 21, 1:36 PM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 21, 1:36 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
236 PM EDT FRI JUL 21 2006

.SHORT TERM (TONIGHT AND SAT)...
AS FRONT SLIDES SOUTHWARD, WILL KEEP IN CHANCE OF THUNDERSTORMS
THROUGH THE EVENING. LATER AS HEATING SUBSIDES, SHOULD BE A BREAK IN
PRECIP. A WAVE TO MOVE ALONG THE FRONT EARLY SAT MORNING THROUGH THE
DAY. PRECIPITABLE WATER ON THE RISE, ESPECIALLY IN THE SOUTHERN HALF
OF OUR FA, TO AROUND 2 INCHES, SO A FLOOD WATCH MAY BE NEEDED IN
LATER ISSUANCES. FOR NOW MENTIONED RAIN HEAVY AT TIMES SATURDAY.
TEMPS SIMILAR TO MOS. IF TRAINING CONTINUES IN THE NEAR TERM THIS
EVENING, FF WATCH MAY BE ISSUED SOONER. IFLOWS RAIN GAGES MOST
CLOSELY MATCHED NON-TROPICAL Z-R RAINFALL RATES (1.3 VS 2
TROPICAL) NR MGW EARLIER.
&&

.LONG TERM (SAT NIGHT THROUGH FRI)...
UPPER TROF WITH SFC WAVE AND POSSIBLE HVY RAIN WILL BE LEAVING SAT
NIGHT, MAKING SUN A MUCH BETTER DAY. THEN THERE IS MAINLY ZONAL FLOW
THRU NEXT FRI, WITH MINOR SHORT WAVES FROM TIME TO TIME, AND A 30%
POP. A BIT OF 500 MB RIDGING INTO OHIO FRI MIGHT MEAN THAN FRI
SHOULD HAVE THE LOWEST POP. LITTLE CHANGE TO TEMPS, MAINLY IN THE
80S AND 60S.
&&

.AVIATION...
AS FRONT SLIDES SOUTHWARD TEMPO THUNDERSTORMS WILL BE IN THE
FORECAST THROUGH THE EVENING WITH CIGS VARYING FROM 35HND TO 20 HND
IN HEAVIER STORMS. LATER AS HEATING SUBSIDES SHOULD BE A BREAK IN
PRECIP BUT FOG WILL REDUCE VSBYS IN SOME PLACES BELOW 2SM. WAVE TO
MOVE ALONG THE FRONT EARLY SAT MORNING THROUGH THE DAY WITH RETURN
OF MVFR CIGS AND OCNL MVFR VSBY IN RA/TRW. WIND GENERALLY LIGHT
NORTH.
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 21, 4:08 AM EST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 AM EDT FRI JUL 21 2006

MDZ001-WVZ023-041-220915-
GARRETT-PRESTON-TUCKER-
508 AM EDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW PRESSURE MOVING THROUGH KENTUCKY ON SATURDAY WILL MAKE SHOWERS
AND THUNDERSTORMS LIKELY. THERE IS A SLIGHT RISK THAT SOME OF
THESE STORMS COULD SHOW SEVERE CHARACTERISTICS. THE MAIN THREAT
WILL BE FROM HIGH WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021-022-220915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
508 AM EDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN
PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 21, 12:45 PM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
145 PM EDT FRI JUL 21 2006

WVZ022-211845-
MONONGALIA WV-
145 PM EDT FRI JUL 21 2006

...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE COUNTY...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
MONONGALIA...

AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS WITH HEAVY RAINS 3 MILES EAST OF
DAYBROOK...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CASSVILLE...DAYBROOK...EVERETTVILLE...MCCURDYVILLE...MORGANTOWN...
  STAR CITY AND WESTOVER

WITH THE SLOW MOVEMENT OF THESE STORMS PONDING OF WATER IN LOW LYING
AREAS IS A STRONG POSSIBILITY.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 21, 2:22 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
322 PM EDT FRI JUL 21 2006

PAZ020-212015-
BEAVER PA-
322 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
...BEAVER...

AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES NORTHWEST OF
BLACKHAWK...MOVING SOUTHEAST AT 15 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING SMALL HAIL...WIND GUSTS TO 40 MPH...AND TORRENTIAL
DOWNPOURS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ALIQUIPPA...BEAVER...BEAVER FALLS...BLACKHAWK...ECONOMY BORO AND
  SHIPPINGPORT

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 21, 3:18 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
418 PM EDT FRI JUL 21 2006

PAZ015-212115-
CLARION PA-
418 PM EDT FRI JUL 21 2006

...THUNDERSTORMS WITH VERY HEAVY RAIN MOVING THROUGH CLARION
COUNTY...

AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN OVER
RIMERSBURG...MOVING EAST AT 15 MPH. THESE STORMS WERE TRAINING
ACROSS SOUTHERN CLARION COUNTY AND HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER AND NUISANCE FLOODING OF LOW LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  LIMESTONE...NEW BETHLEHEM AND RIMERSBURG

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Special weather statement, Jul 21, 3:56 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
456 PM EDT FRI JUL 21 2006

OHZ041-212145-
COLUMBIANA OH-
456 PM EDT FRI JUL 21 2006

...THUNDERSTORMS MOVING THROUGH COLUMBIANA COUNTY...

AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF EAST
ROCHESTER...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  EAST ROCHESTER...GUILFORD LAKE STATE PARK...LISBON AND MILLPORT.

THIS STORM MAY DUMP A QUICK INCH OR SO OF RAIN IN A SHORT PERIOD OF
TIME, CAUSING WATER TO POND ON ROADS AND IN LOW SPOTS.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Jul 21, 4:03 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     HAIL             JAMESTOWN               41.48N 80.44W
07/20/2006  E0.75 INCH       MERCER             PA   TRAINED SPOTTER

            66 MPH WIND GUST. TREE DOWN.

&&

PBZ

The radar

The Pittsburgh radar (KPBZ), 99 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Clarion

When
July 21, 4:45 PM EST to 5:45 PM EST
Where
Clarion County, Sligo
Reported by
EMERGENCY MANAGER
Coordinates
41.192, -79.421 (the zone’s center; the record gives no point)

Rtes 58, 68, and 368 closed because of flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521110.